Recently, my doctor thought I had either Ovarian or Endometrial Cancer. I posted in the Ovarian Cancer forum to get support and now realize this is where I need to be. (This is not a cross post.)
However, after doing some research I'm beginning to believe my symptoms are that of hypothyroidism. I've been treated for it for the past 4 years. When I first presented with symptoms in 2003 I had nearly the same ones as now and my doctor then (not the one now) thought I had Endometrial Cancer too.
In 2003 my symptoms were:
High blood pressure - 154/90 (normally it is 100/60 to 120/75 ); Severe abdominal bloating; Fatigue, weakness; Abnormal uterine bleeding (post-menopausal) - the bleeding was irregular and prolonged; Pelvic cramping and pain; Full feeling in abdomen; Low back pain; Nausea; Mild reflux; Burping; Flatulence.
The first doctor, from 2003 to 2006, decreased my thyroid medication in June 2006 because she thought some new symptoms meant my thyroid was normalizing. In reality, it turned out to be an Acute Narrow-Angle Glaucoma attack! Those symptoms are so similar to hyperthyroidism. So my dose was cut from 88 mcg to 75 mcg.
I started having low thyroid symptoms again about four months later. Left untreated they steadily worsened until the post-menopausal bleeding began again in February. When the bleeding kept going I saw a doctor. By that time had the above symptoms and all the ones below.
Current symptoms are those above plus:
Extreme exhaustion; Weakness; Extreme fatigue after exercise; Shortness of breath after any exertion; 20 pound weight gain; Inability to lose weight with exercise and diet; Chills and sensations of cold; Feeling run down, sluggish, lethargic; Coarse and dry hair and falling out big time; Alligator skin (that
I really do not know if this has anything to do with hypo, but my mother is hypo and she has high blood pressure and high cholesterol. I am hyperthyroid and I have high blood pressure and normal cholesterol. Although, high blood pressure can just run in families and may not even have anything to do with the thyroid.
have the instestinal stuff too , never knew if it were from high/low thyroid, just knew it acted up when my thyroid gets ehacked out) I have nervousness before a bm to, not sure why, I do know it's from my thyroid because when I stabilize it goes away and I can eat a normal amount again.But ofte it follows with terrible bloating, burping, cramping etc...I've had this on and off for 13 years. it's pretty miserable....
After reading your post, I feel inclined to share my symptomps too.
I was diagnosed with severe HYPER thyroidism back in 2002, and they doctor gave me medications to lower down my thyroid hormone level.
Whenever I was HYPO, as a result of the medication, I feel exactly the same ways you felt.
Bloating, Weight Gain, Tongue swelling, Neck felt heavy and tired, muscle pain, cramps, joints pain, tummy bloating, severe burping.
In 2006, I finally decided to completely remove my THyroid Gland because I was diagnosed with Thyroid Cancer. After that I had to take Hormone Replacement pill, which was Synthroid.
This did not work out for me at all. It made me psychotic, sad, and most importantly, it did not do what it was supposed to do.
so in 2007, I switched doctor, went for second opinions, and after reading many forums, many people suggested another Hormone Replacement Pill, which is more natural, cheaper, which is called Armour.
I began taking ARmour in December 2007, and now it's May 2008, and i have never felt better.
Recently my High Blood Pressure was a little high, 154/100 and the doctor told me to back off the ARmour first for 2 weeks, and the same symptomps of HYPO thyroidism came back...first, tongue swelling, then joint and muscle pains and cramps, burping, tummy bloating, sluggish and tired, shortness of breath.
So I called the doctor and told him that I need to take the Armour right away.
So he said yes and he told me he would prescribe a high blood medication for me to take to control my high blood pressure.
So to summarize things, if you are feeling these symptomps, most likely you are Hypo Thyroid.
see different doctors and don't be hesitant to tell all of your symptomps.
and please don't forget about Armour. Most doctors would love to prescribe Synthroid, which is more expensive than Armour but it did not help me in my case.
be insistent and experiment for yourself which one is better suited for you.
Synthroid or Armour.
I took Synthroid for almost 2 years and nothing worked.
Armour resolved majority of my complaints in less than 6 months.
GOod Luck to you.
I have had several of the symptoms for a few years. After the test results came back all in the "Normal" raange, I was told to take vitamins, get more sleep & join weightwatchers. I later learned that everyone's normal range is individual. So without a base measurement from when you were healthy, how would a doctor know what you're experiencing is not normal for you.
When the bloating began, I was worried about ovarian cancer, but then the other symptoms started escalating.
My solution was to switch from a HMO plan to PPO and went straight to an endorinologist/metabolism/internal medice specialist. He was the first doctor to frantically take notes in my folder and really listened to what I said. I can't get a good night's sleep, abdonimal bloating so that I can only eat an amount of food that would fit in the palm of my hand. I also have gas and indigestion. I am so tired, that just the littlest task wears me out. I have cramping & tingling in my extremities which I thought was due to poor circulation. I also have memory issues and get cranky. I am post menopausal so I have not experinced that part of ot.
The doctor ordered at least 12 tests in which they needed 5 vials of blood to complete. He also sent me for an ultrasound which confirmed I had an enlarged thyroid with fluid filled cysts and a nodule. He also wants me to do a sleep study to see if it is related or a separate issue.
I am hoping that I get relief from the bloating as this is the symptom that bothers me the most when I see him for the results visit
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.